Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 46, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at May 21, 2024, 4:19 PM CDT for 4 counties in Iowa. It was in force for 41 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2024, 4:19 PM CDT (21:19 UTC)
- Expired
- May 21, 2024, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Boone County, IA, Dallas County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 8 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 4:32 PM CDT | TSTM WND DMG | 1 Wnw Johnston, IA | Windows blown out at Johnston High School. Time estimated with radar. |
| May 21, 4:33 PM CDT | TSTM WND DMG | 1 Nnw Johnston, IA | Construction trailer flipped near the intersection of Peckham and 70th st. Time estimated with radar. |
| May 21, 4:40 PM CDT | TORNADO | 1 S Alleman, IA | damage just south of Alleman. |
| May 21, 4:40 PM CDT | TORNADO | 2 Se Polk City, IA | rain wrapped. |
| May 21, 4:55 PM CDT | TORNADO | 2 Nw Elkhart, IA | Corrects previous tornado report from 2 NW Elkhart. Corrects previous tstm wnd dmg report from 2 NW Elkhart. Spotter reports major damage to homes/barns in area. Reported vicinity address 14790 NE 38th ST. . Estimated time that damage occurred from radar. |
| May 21, 4:58 PM CDT | TSTM WND DMG | 1 Ese Ankeny, IA | Large (6-inch) tree branch down. |
| May 21, 5:00 PM CDT | TSTM WND DMG | 2 Nw Elkhart, IA | Spotter reports major damage to homes/barns in area. Reported vicinity address 14790 NE 38th ST. |
| May 21, 5:00 PM CDT | TORNADO | 2 Nw Elkhart, IA | Corrects previous tstm wnd dmg report from 2 NW Elkhart. Spotter reports major damage to homes/barns in area. Reported vicinity address 14790 NE 38th ST. |
| May 21, 5:04 PM CDT | TSTM WND DMG | 1 E Johnston, IA | Report from mPING Trees uprooted or snapped, Roof blown off. |
| May 21, 5:07 PM CDT | TSTM WND DMG | 1 Ese Johnston, IA | Pine tree down (estimated 6-8 inches) other tree damage as well. |
| May 21, 5:09 PM CDT | TSTM WND DMG | 2 Nw Clive, IA | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| May 21, 5:09 PM CDT | TSTM WND DMG | Johnston, IA | Uprooted trees seen around Beaver Dr. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.3 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
706
WFUS53 KDMX 212119
TORDMX
IAC015-049-153-169-212200-
/O.NEW.KDMX.TO.W.0046.240521T2119Z-240521T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Des Moines IA
419 PM CDT Tue May 21 2024
The National Weather Service in Des Moines has issued a
* Tornado Warning for...
Northern Polk County in central Iowa...
Southwestern Story County in central Iowa...
Southeastern Boone County in central Iowa...
Eastern Dallas County in central Iowa...
* Until 500 PM CDT.
* At 418 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Adel, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Urbandale, Clive, Waukee, and Grimes around 425 PM CDT.
Johnston, Granger, and Saylorville Lake around 430 PM CDT.
Ankeny, Polk City, Big Creek Lake, and Big Creek State Park around
435 PM CDT.
Alleman around 440 PM CDT.
Sheldahl around 445 PM CDT.
Huxley and Cambridge around 450 PM CDT.
Other locations impacted by this tornadic thunderstorm include Big
Creek State Park, Elkhart, Kelley, Cambridge, Sheldahl, and Alleman.
This includes the following highways...
Interstate 35 between mile markers 92 and 107.
Interstate 80 near mile marker 111, and between mile markers 127 and
129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4154 9399 4165 9408 4200 9366 4180 9336
TIME...MOT...LOC 2118Z 232DEG 39KT 4163 9396
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Donavon4 follow-up statements
355
WWUS53 KDMX 212134
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
Issued by National Weather Service Omaha/Valley Nebraska
434 PM CDT Tue May 21 2024
IAC015-049-153-169-212200-
/O.CON.KDMX.TO.W.0046.000000T0000Z-240521T2200Z/
Polk IA-Story IA-Boone IA-Dallas IA-
434 PM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
POLK...SOUTHWESTERN STORY...SOUTHEASTERN BOONE AND EAST CENTRAL
DALLAS COUNTIES...
At 434 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Johnston, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
This dangerous storm will be near...
Ankeny, Polk City, Huxley, Slater, Big Creek Lake, Saylorville
Lake, Elkhart and Alleman around 440 PM CDT.
Cambridge and Kelley around 445 PM CDT.
Ames around 450 PM CDT.
Other locations impacted by this tornadic thunderstorm include Big
Creek State Park, Elkhart, Kelley, Cambridge, Sheldahl and Alleman.
This includes the following highways...
Interstate 35 between mile markers 92 and 107.
Interstate 80 between mile markers 127 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4162 9380 4172 9385 4200 9366 4180 9336
TIME...MOT...LOC 2134Z 206DEG 44KT 4170 9373
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Petersen135
WWUS53 KDMX 212141
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
441 PM CDT Tue May 21 2024
IAC015-049-212150-
/O.CAN.KDMX.TO.W.0046.000000T0000Z-240521T2200Z/
Boone IA-Dallas IA-
441 PM CDT Tue May 21 2024
...THE TORNADO WARNING FOR SOUTHEASTERN BOONE AND EAST CENTRAL DALLAS
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CDT for central Iowa.
LAT...LON 4167 9367 4178 9376 4197 9362 4180 9336
TIME...MOT...LOC 2140Z 223DEG 51KT 4179 9362
$$
IAC153-169-212200-
/O.CON.KDMX.TO.W.0046.000000T0000Z-240521T2200Z/
Polk IA-Story IA-
441 PM CDT Tue May 21 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
POLK AND SOUTHWESTERN STORY COUNTIES...
At 440 PM CDT, a confirmed tornado was located over Alleman, or near
Ankeny, moving northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Huxley, Cambridge, Elkhart, and Alleman around 445 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Elkhart, Cambridge, Sheldahl, Alleman, and Big Creek State Park.
This includes Interstate 35 between mile markers 92 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4167 9367 4178 9376 4197 9362 4180 9336
TIME...MOT...LOC 2140Z 223DEG 51KT 4179 9362
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Donavon813 WWUS53 KDMX 212155 SVSDMX Severe Weather Statement National Weather Service Des Moines IA 455 PM CDT Tue May 21 2024 IAC153-169-212200- /O.EXP.KDMX.TO.W.0046.000000T0000Z-240521T2200Z/ Polk IA-Story IA- 455 PM CDT Tue May 21 2024 ...THE TORNADO WARNING FOR NORTHERN POLK AND SOUTHWESTERN STORY COUNTIES WILL EXPIRE AT 500 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. Note, a dangerous tornado is ongoing over southeast Story county now. A Tornado Watch remains in effect until 900 PM CDT for central Iowa. LAT...LON 4167 9367 4178 9376 4197 9362 4180 9336 TIME...MOT...LOC 2150Z 232DEG 39KT 4185 9352 $$ Donavon
509 WWUS53 KDMX 212155 RRA SVSDMX Severe Weather Statement National Weather Service Des Moines IA 455 PM CDT Tue May 21 2024 IAC153-169-212204- /O.EXP.KDMX.TO.W.0046.000000T0000Z-240521T2200Z/ Polk IA-Story IA- 455 PM CDT Tue May 21 2024 ...THE TORNADO WARNING FOR NORTHERN POLK AND SOUTHWESTERN STORY COUNTIES WILL EXPIRE AT 500 PM CDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 900 PM CDT for central Iowa. LAT...LON 4167 9367 4178 9376 4197 9362 4180 9336 TIME...MOT...LOC 2154Z 232DEG 39KT 4187 9348 $$ Donavon
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at May 21, 1:42 PM CDT, 2 hours 37 minutes earlier. Its key messages:
- Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible
- Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising
Area forecast discussion, May 21, 1:42 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 142 PM CDT Tue May 21 2024 .KEY MESSAGES... - Take action for ALL weather warnings this afternoon with tornadoes, damaging wind gusts, and large hail all possible - Renewed or prolonged flooding possible with rain that falls this afternoon with rivers rising && .DISCUSSION... Issued at 142 PM CDT Tue May 21 2024 Already one round of heavy rainfall moved through the state last night with 3 to 5 inches of rainfall in some areas with isolated higher amounts that led to flash flooding. Severe storms also moved over southern and parts of central Iowa in the morning hours. As a shortwave trough lifts northeastward and negatively tilts this afternoon, latest Warn on Forecast System (WoFS) is showing good airmass recovery with dewpoints rising 5 or so degrees ahead of a surface triple point. Low level kinematics are already strong and mid-levels are increasing as well. As the airmass recovers, WoFS shows strong instability with MLCAPE growing above 1500 J/kg and very favorable 0-500m and 0-1km SRH ahead of it as well. Hodographs show a bit more linear depiction, but initially they may be able to remain curved in the low levels. Therefore, concern and confidence remain high of rotating storms capable of tornadoes, including a few strong given the Particularly Dangerous Situation Tornado Watch issued earlier, damaging wind gusts including the potential of a few intense wind gusts (greater than 75 mph), and large hail larger than golf ball size. The hail size can be greater with rotating storms as hailstones recycle in the updraft. Rainfall with these storms of 1 to 2 inches will be possible and could cause new flash flooding or prolong or renew flooding with rivers rising as well from the recent and future rainfall. Storms will move quickly through our area this afternoon and be largely east of a Waterloo to Ottumwa line by around 7pm As we move into this evening, we will enter a several day period of drier conditions, which will be welcome for saturated soils and swollen streams. While river flooding will be peaking mid to late this week, no substantial rainfall is forecast until Thursday night into Friday. This is when the next shortwave trough will approach and pass north of the region and bring thunderstorms through the state. The timing may mitigate a wider severe risk, but instability and shear may be sufficient for a few strong to severe storms. && .AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/... Issued at 1235 PM CDT Tue May 21 2024 Main concern is severe thunderstorms that may have large hail and damaging wind gusts this afternoon. TEMPO lines are for best timing of storms with impacts that may need more limited as the storms move through than currently shown. Winds are gusty from the southeast early this afternoon, but will stay gusty as they become from the northwest behind the storms. A return to VFR conditions is forecast into tonight. && .DMX WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM CDT this evening for IAZ004>007-015>017- 023>028-033>039-044>050-057>062-070>075-081>083-092. && DISCUSSION...Ansorge AVIATION...Ansorge
Hazardous weather outlook, May 21, 2:15 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 215 PM CDT Tue May 21 2024 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-221915- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 215 PM CDT Tue May 21 2024 This Hazardous Weather Outlook is for portions of central Iowa, north central Iowa, northeast Iowa, northwest Iowa, south central Iowa, southeast Iowa, southwest Iowa, and west central Iowa. .DAY ONE...This Afternoon and Tonight A cold front that will be moving eastward across the state of Iowa to generate a line of strong-severe storms during the afternoon and evening hours with tornadoes, damaging winds, flash flooding, and large hail all possible with the strongest storms. The worst of the storms will be primarily during the 3 pm to 9 pm timeframe. Winds could gust over 40 mph at times this evening as the storms move off to the east. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional thunderstorm chances return at times Friday and through the weekend. The severe weather potential for these days will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, May 21, 4:08 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
408 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM Tstm Wnd Dmg N Guthrie Center 41.73N 94.50W
05/21/2024 Guthrie IA Trained Spotter
Raining with Strong Winds resulting in
broken trees.
&&
JTLocal storm report, May 21, 4:09 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
409 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Hail Winterset 41.34N 94.02W
05/21/2024 E1.00 Inch Madison IA Broadcast Media
&&Local storm report, May 21, 4:11 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
411 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Gst 2 WSW Algona 43.07N 94.27W
05/21/2024 M70 MPH Kossuth IA AWOS
AWOS station KAXA Algona Airport.
&&
JC/CHLocal storm report, May 21, 4:15 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
415 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Tstm Wnd Gst 2 NNE Fort Dodge 42.53N 94.17W
05/21/2024 M52 MPH Webster IA AWOS
AWOS station KFOD Fort Dodge Airport.
&&
JC/CHLocal storm report, May 21, 4:17 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
417 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM Flood 2 NNW Ferguson 41.97N 92.88W
05/21/2024 Marshall IA Emergency Mngr
Several roads closed due to water over the
roads across the county. Several bridges
impassable due to flooding. A couple
landslides due to the flooding.
&&
JAZLocal storm report, May 21, 4:19 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
419 PM CDT Tue May 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tornado 3 E Fontanelle 41.30N 94.51W
05/21/2024 Adair IA Public
Reported by Trained Spotter.
&&
JC/CHThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:25 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago | 42 min |
| May 20, 9:12 PM CDT | River Flood Watch | DMX | Black Hawk | 24 hr |
| May 20, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 37 min |
| May 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 22 min |
| May 20, 10:20 PM CDT | Special Weather Statement | DMX | Hancock | 25 min |
| May 20, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 25 min |
| May 20, 10:40 PM CDT | Special Weather Statement | DMX | Palo Alto, Pocahontas | 35 min |
| May 20, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 28 min |
| May 20, 11:16 PM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Winnebago | 6 hr |
| May 20, 11:30 PM CDT | Special Weather Statement | DMX | Carroll | 30 min |
| May 20, 11:34 PM CDT | Special Weather Statement | DMX | Guthrie | 26 min |
| May 20, 11:58 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more | 36 min |
| May 21, 12:06 AM CDT | Special Weather Statement | DMX | Pocahontas | 24 min |
| May 21, 12:10 AM CDT | Special Weather Statement | DMX | Hancock | 35 min |
| May 21, 1:09 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 66 min |
| May 21, 1:20 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk | 40 min |
| May 21, 2:15 AM CDT | Special Weather Statement | DMX | Audubon, Guthrie | 60 min |
| May 21, 2:32 AM CDT | Special Weather Statement | DMX | Black Hawk, Tama | 28 min |
| May 21, 2:38 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy, Hardin | 37 min |
| May 21, 2:56 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler | 49 min |
| May 21, 3:09 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin, Wright | 8 hr |
| May 21, 3:22 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 38 min |
| May 21, 3:26 AM CDT | Flash Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 8 hr |
| May 21, 4:12 AM CDT | Special Weather Statement | DMX | Polk | 33 min |
| May 21, 4:22 AM CDT | Flash Flood Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more | 7 hr |
| May 21, 5:09 AM CDT | Areal Flood Warning | DMX | Hancock, Kossuth, Winnebago | 14 hr |
| May 21, 5:25 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 50 min |
| May 21, 5:51 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek, Tama | 39 min |
| May 21, 6:18 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek, Tama | 42 min |
| May 21, 6:26 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 5 hr |
| May 21, 6:28 AM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 47 min |
| May 21, 6:51 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Crawford, Guthrie | 54 min |
| May 21, 7:07 AM CDT | Severe Thunderstorm Warning | DMX | Cass | 23 min |
| May 21, 7:24 AM CDT | Tornado Warning | DMX | Adair, Cass | 36 min |
| May 21, 7:29 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 46 min |
| May 21, 7:35 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 40 min |
| May 21, 8:05 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 55 min |
| May 21, 8:41 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 64 min |
| May 21, 8:57 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Grundy, Hardin, Marshall, Tama | 2 hr |
| May 21, 9:26 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more | 64 min |
| May 21, 10:09 AM CDT | River Flood Warning | DMX | Cass | 15 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Webster | 9 hr |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Polk | 5 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Dallas, Greene | 4 days |
| May 21, 11:14 AM CDT | River Flood Watch | DMX | Boone, Hamilton, Webster | 47 hr |
| May 21, 11:14 AM CDT | River Flood Warning | DMX | Tama | 8 days |
| May 21, 11:14 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 46 min |
| May 21, 11:16 AM CDT | Areal Flood Warning | DMX | Black Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more | 24 hr |
| May 21, 11:54 AM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 21 min |
| May 21, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 52 min |
| May 21, 2:18 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 29 min |
| May 21, 2:28 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Audubon, Cass | 62 min |
| May 21, 2:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Calhoun, Carroll, Crawford, Sac | 45 min |
| May 21, 2:52 PM CDT | Tornado Warning | DMX | Adams, Cass | 18 min |
| May 21, 2:55 PM CDT | Tornado Warning | DMX | Adair, Adams, Cass, Union | 50 min |
| May 21, 2:57 PM CDT | Flash Flood Warning | DMX | Adair, Audubon, Carroll, Cass, Crawford, Greene and 1 more | 6 hr |
| May 21, 3:07 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Taylor, Union | 53 min |
| May 21, 3:11 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more | 49 min |
| May 21, 3:13 PM CDT | Tornado Warning | DMX | Audubon, Cass, Greene, Guthrie | 22 min |
| May 21, 3:20 PM CDT | River Flood Warning | DMX | Polk | 7 hr |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | River Flood Warning | DMX | Polk | 4 days |
| May 21, 3:26 PM CDT | Tornado Warning | DMX | Adair, Adams, Madison, Union | 49 min |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Webster, Wright | 44 min |
| May 21, 3:33 PM CDT | Tornado Warning | DMX | Ringgold, Taylor, Union | 42 min |
| May 21, 3:35 PM CDT | Tornado Warning | DMX | Adair, Dallas, Guthrie, Madison | 40 min |
| May 21, 3:40 PM CDT | Tornado Warning | DMX | Adair, Adams, Dallas, Madison, Ringgold, Union | 50 min |
| May 21, 3:55 PM CDT | Tornado Warning | DMX | Clarke, Madison, Ringgold, Union, Warren | 50 min |
| May 21, 3:58 PM CDT | Tornado Warning | DMX | Clarke, Decatur, Lucas, Ringgold, Union, Warren | 47 min |
| May 21, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Guthrie, Hamilton, Webster | 44 min |
| May 21, 4:03 PM CDT | Tornado Warning | DMX | Boone, Hamilton, Webster | 42 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more | 64 min |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 49 min |
| May 21, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth, Wright | 45 min |
| May 21, 4:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more | 50 min |
| May 21, 4:30 PM CDT | Tornado Warning | DMX | Jasper, Madison, Polk, Warren | 45 min |
| May 21, 4:43 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more | 47 min |
| May 21, 4:46 PM CDT | Tornado Warning | DMX | Franklin, Grundy, Hamilton, Hardin | 17 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.